MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - procode: additional product codes: gbo, lje e3- occupation: inventory coordinator g4 ¿ pma/510(k) #: k173035 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked at the hub after insertion into the patient.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, e4, h6 - annex e, annex f this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received indicating another catheter was used to complete the procedure.It was confirmed that the patient did no experience any no adverse effects or additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked at the hub after insertion into the patient.Another catheter was used to complete the procedure.The patient did not experience any adverse effects or additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection, dimensional verification, and functional test of the returned device, were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter was returned in a used condition.The investigation confirmed water to be escaping between the cap and mac-loc adaptor.A visual examination identified a fold to be present within the lumen of the mac-loc adaptor.Upon dissembling the cap from the mac-loc adaptor, a fold was noted on the flare.Upon removing the device from the cap, only a fold was present, confirming no tears in the flare.Based on the on the evidence displayed regarding the flare, it is feasible to suggest the flare was too large, thus preventing proper seating between the cap and mac-loc adaptor.The device was determined to have been manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The device master record (dmr) was reviewed and manufacturing instructions, quality control procedures, and specifications were identified.Sufficient controls are in place to detect this failure mode prior to release.A review of the dhr for the complaint lot discovered a relevant recorded nonconformance for "folded flare", in which 4 devices were scrapped.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.After reviewing additional related lots processed around the time the complaint lot was handled, no further complaints were identified.Some related nonconformances were noted from the related lots.All nonconforming devices were scrapped prior to further processing of the order.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: "precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred." review of the returned device suggests that the device was manufactured out of specification.However, the information provided upon review of the dmr, ifu and dhr suggests there are no additional nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the main cause of the event was related to a manufacturing / quality control deficiency.However, this is believed to be an isolated incident and there is no evidence of additional nonconforming devices in house or in the field.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18545841
Report Number1820334-2024-00089
Device Sequence Number7852634
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)261020(10)15717228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number15717228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/05/2024
03/26/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/09/2024
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale